Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online
Ask a Urologist   »  

On antibiotic for UTI. Urine test showed infection cleared. Getting heated like fever at face, neck and thighs

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am a 49 year old caucasian male..I have been on antibiotic for 6 days, one more day (2 tablets left) for an doctor told me yesterday after a urine sample that the infection cleared....but when I take the antibiotic , as I did this AM, and again about an hour ago....I feel like my body gets really hot..but my far as I can tell...seems to feel normal....I can feel the heat in the right side of my face , the back of my neck, and my thighs mostly...
Posted Sat, 6 Jul 2013 in Urinary and Bladder Problems
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The symptoms that you are having could be due to a mild reaction to the antibiotic itself or the inactive ingredients of the preparation that you are taking. This could happen in reaction to the weakness caused by the infection or a vitamin B complex deficiency.
The symptoms are not worrisome and are self limiting. These are likely to subside in next one week. Be careful to have plenty of fluids orally and start with some vitamin B complex supplement for a better recovery.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: On antibiotic for UTI. Urine test showed infection cleared. Getting heated like fever at face, neck and thighs 4 hours later
thank you Dr. for your answer.....I am worried because ......ok...this is going to get complicated...THE ONLY symptoms of the urinary tract infection I can recall before I saw my doctor was an increasing dull ache in my lower right side and increasing difficulty in urinating..I began taking the antibiotic (Bactrim DS ) ( XXXXXXX 14 2013 ) thursday afternoon...and then another tablet at about 11 pm thursday night....and each morning and night since then....saturday night at about 1:30 am I had a very hot fever all over my body ...although I did not sweat profusely , sweat did appear where my body was in contact with another area of my body ( sleeping on my side , my arm and hand laying along my thigh ) the temperature in the house at about 2 AM that night was about 72 degrees Fahrenheit and I did have 4 cotton blankets covering me as my bedroom window was open but not much air or breeze entering the window ...this fever did not subside till about 5 am.....also, starting about sunday early in the day I noticed that sensation of fever or hot feeling that I asked about previously occurring throughout the day , but it seems to come and go through out the day has happened sunday, monday, tuesday and today....I saw my doctor tuesday as I described in my previous question ....told him what Im telling you now...and he said that with the infection clear that I should not be experiencing any fever or sweating at night 8 ( ..then I told my doctor that regrettably about 4 weeks ago I had unprotected oral, vaginal and anal sex with a female I met randomly while out with friends..I mentioned this to him because she was in the area where I live which is very far from where she lives -- in San Francisco , California..she made a comment during the evening that she was in my area because all the guys she was dating were bi sexual or XXXXXXX .my Doctor sent me tuesday for hiv testing and some other std labs....the first thing that bothers me is...until I started taking the antibiotic, I do not recall this daytime prolonged hot flashes...and no fever or sweating at it possible that each time I take the antibiotic it is reacting to the hiv if it turns out I am positive ? or is it possible it could be a reaction to other infection? thank you for your help , XXXXXXX
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
The fever and hot flushes that has not subsided after taking the antibiotics can be related to a generalized viral infection or HIV. It is best to wait for the blood test results. In case the test comes negative then wait for the symptoms to subside spontaneously in a week or so.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor